MAUDE Adverse Event Report: ENCORE MEDICAL L.P. CEMENT RESTRICTOR; PLUG, CEMENT SZ. 12.0

ENCORE MEDICAL L.P. CEMENT RESTRICTOR; PLUG, CEMENT SZ. 12.0
Model Number 415-00-120
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 11/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional reporting on this event will be provided as a supplemental report to this document as soon as it becomes available.
 
Event or Problem Description
Revision surgery - surgeon went to pull out the cement plug inserter and half the cement plug was left in the patient and other half was on the inserter.
 
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was due surgeon pulling out the cement plug inserter and half the cement plug was left in patient and other half was on the inserter.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The surgery was completed as intended and without incident.The evaluation was limited in scope as the item associated with this investigation was not returned to djo surgical - austin for examination.A review of the implant device history records shows that the reported component, when released for use, met design and manufacturing requirements.There were no nonconforming material reports associated with the product that may have contributed to the reported event.The device was within its expiration date at the time of the surgery.The complaint history shows there are 15 complaints against this part number, 2 complaints against this lot number including the present complaint.This is the first incident of this failure against this part/lot number.The root cause of this complaint was half of the cement plug left in the patient.There were no findings during this evaluation that indicate that the reported device was defective.No further action is deemed necessary.There are multiple factors that may contribute to an event that are outside of the control of djo surgical.There are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
CEMENT RESTRICTOR
Common Device Name
PLUG, CEMENT SZ. 12.0
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd
austin, tx 78758-5445
MDR Report Key9496955
Report Number1644408-2019-01202
Device Sequence Number1304899
Product Code LZN
UDI-Device Identifier00888912023467
UDI-Public(01)00888912023467
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K032685
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model Number415-00-120
Device Catalogue Number415-00-120
Device Lot Number7717171
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer12/20/2019
Initial Report FDA Received Date12/19/2019
Supplement Report FDA Received Date01/19/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age89 YR